Alert archive / South Carolina / Wind Advisories in 2015

Wind Advisory 3, NWS Charleston, SC

October 5, 2015Berkeley County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this wind advisory at Oct 5, 2015, 3:49 AM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2015, 3:49 AM EDT (07:49 UTC)
Expired
Oct 5, 2015, 1:44 PM EDT
In force
10 hr
Issued by
NWS Charleston, SC

Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.8 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2015-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2015-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

235 
WWUS72 KCHS 050749
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
349 AM EDT MON OCT 5 2015

SCZ043>045-049-050-052-051600-
/O.NEW.KCHS.WI.Y.0003.151005T0749Z-151005T2100Z/
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...EDISTO BEACH...CHARLESTON...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
349 AM EDT MON OCT 5 2015

...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON.

* LOCATIONS...BERKELEY...CHARLESTON...DORCHESTER AND COLLETON
  COUNTIES. THIS INCLUDES THE CHARLESTON METRO AREA.

* WINDS...15 TO 20 MPH WITH GUSTS TO 30 MPH.

* WIND IMPACTS...THE COMBINATION OF GUSTY WINDS AND SATURATED
  GROUNDS FROM ONGOING FLASH FLOODING WILL INCREASE THE RISK FOR
  FALLING TREES TODAY. POWER OUTAGES ARE POSSIBLE.

* LAKE MOULTRIE...WINDS ON LAKE MOULTRIE WILL AVERAGE 15 TO 20
  KNOTS WITH GUSTS TO 25 KNOTS THROUGH TONIGHT. WAVES OF 1 TO 2
  FEET CAN BE EXPECTED...HIGHEST OVER THE CENTRAL AND SOUTHERN
  PARTS OF THE LAKE. WINDS OF THIS MAGNITUDE COULD TOPPLE
  RECREATIONAL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR THE INTERNET
FOR THE LATEST FORECASTS AND POSSIBLE WATCHES AND WARNINGS FROM
THE NATIONAL WEATHER SERVICE.

&&

$$
2 follow-up statements
197 
WWUS72 KCHS 051516
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1116 AM EDT MON OCT 5 2015

SCZ043>045-049-050-052-052100-
/O.CON.KCHS.WI.Y.0003.000000T0000Z-151005T2100Z/
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...EDISTO BEACH...CHARLESTON...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
1116 AM EDT MON OCT 5 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* LOCATIONS...BERKELEY...CHARLESTON...DORCHESTER AND COLLETON 
  COUNTIES. THIS INCLUDES THE CHARLESTON METRO AREA.

* WINDS...15 TO 20 MPH WITH GUSTS TO 25 MPH.

* WIND IMPACTS...THE COMBINATION OF GUSTY WINDS AND SATURATED 
  GROUNDS FROM ONGOING FLASH FLOODING WILL INCREASE THE RISK FOR 
  FALLING TREES TODAY. POWER OUTAGES ARE POSSIBLE.

* LAKE MOULTRIE...WINDS ON LAKE MOULTRIE WILL AVERAGE 15 TO 20 
  KNOTS WITH GUSTS TO 25 KNOTS THROUGH TONIGHT. WAVES OF 1 TO 2 
  FEET CAN BE EXPECTED...HIGHEST OVER THE CENTRAL AND SOUTHERN 
  PARTS OF THE LAKE. WINDS OF THIS MAGNITUDE COULD TOPPLE 
  RECREATIONAL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR THE INTERNET
FOR THE LATEST FORECASTS AND POSSIBLE WATCHES AND WARNINGS FROM
THE NATIONAL WEATHER SERVICE.

&&

$$
976 
WWUS72 KCHS 051744
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
144 PM EDT MON OCT 5 2015

SCZ043>045-049-050-052-051845-
/O.CAN.KCHS.WI.Y.0003.000000T0000Z-151005T2100Z/
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...EDISTO BEACH...CHARLESTON...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
144 PM EDT MON OCT 5 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Oct 5, 1:34 AM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Oct 5, 1:34 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
134 AM EDT MON OCT 5 2015

...CATASTROPHIC FLASH FLOODING CONTINUES...

.SYNOPSIS...
WEAK LOW PRESSURE NEAR THE SOUTH CAROLINA COAST WILL MOVE SLOWLY
EAST OVERNIGHT...THEN WILL PULL FURTHER AWAY INTO THE ATLANTIC
TUESDAY. HIGH PRESSURE WILL THEN BUILD INTO THE REGION THROUGH
LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
RAIN BAND MOVING INLAND ACROSS THE CHARLESTON TRI-COUNTY AREA INTO
THE SOUTHERN MIDLANDS WILL MOVE SOUTHWEST OVER THE NEXT FEW HOURS.
COULD VERY WELL SEE A PERIOD OF DRY CONDITIONS IN THE CHARLESTON
METRO FOR SEVERAL HOURS. STILL EXPECT THE RAIN BAND TO PIVOT BACK
TO THE SOUTH AS THE PRIMARY DEFORMATION ZONE ALOFT BEGINS TO
ROTATE BACK TO THE SOUTH IN RESPONSE TO UPPER LEVEL LOW PRESSURE
MOVING FARTHER OFFSHORE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/...
MONDAY...A NEARLY VERTICALLY STACKED LOW PRESSURE BOTH SURFACE AND
ALOFT WILL BE LOCATED SOME 150 NM SE OF SAVANNAH AT THE START OF THE
DAY WILL BEGIN TO SHOW SIGNS OF PUSHING EAST/NE IN THE AFTERNOON.
THE MAIN FORECAST CHALLENGE REVOLVES AROUND HOW QUICKLY THIS
TRANSITION OCCURS...WHERE THE MAIN DEFORMATION ZONE/HEAVIEST
MOISTURE AXIS IS LOCATED AND THE RESULTING QPF. OUR LATEST THINKING
IS THAT THE MAIN RAIN BAND OF MODERATE TO LOCALLY HEAVY INTENSITY
WILL BE FOUND OVER THE CHARLESTON TRI-COUNTY REGION...MAYBE ALSO
INTO COLLETON COUNTY DURING THE MORNING...BEFORE FINALLY PULLING
AWAY AND/OR DISSIPATING IN THE AFTERNOON AS SURFACE PRESSURE AND
HEIGHTS ALOFT BEGIN TO INCH UPWARDS. ALTHOUGH THE TREND WILL BE FOR
IMPROVING CONDITIONS WITH TIME...DUE TO THE PRE-EXISTING AND
WIDESPREAD FLOODING WE HAVE MAINTAINED THE FLASH FLOOD WATCH FOR THE
CHARLESTON QUAD-COUNTY REGION THROUGH LATE MORNING. IT/S POSSIBLE
THAT THE WATCH MIGHT NEED TO BE EXTENDED FURTHER IN TIME FOR AT
LEAST THE TRI-COUNTY OF CHARLESTON PENDING HOW MUCH ADDITIONAL RAINS
OCCUR. FURTHER SOUTH RAIN PROBABILITIES WILL BE NO MORE THAN IN THE
SCATTERED RANGE WITH LITTLE FORCING TO ENSUE. EXTENSIVE CLOUD COVER
WILL RESTRICT HIGHS TO NO MORE THAN UPPER 60S AND LOWER 70S.

WINDS WILL ALSO BE ON THE INCREASE AS A 30-40 KT LOW LEVEL JET WILL
ARRIVE ON THE BACK SIDE OF THE ATLANTIC LOW AND THE GRADIENT
TIGHTENS BETWEEN THAT FEATURE AND HIGH PRESSURE BUILDING INLAND.
NORTH/NE WINDS WILL AVERAGE 15-25 MPH SUSTAINED WITH GUSTS UPWARDS
OF 30 OR 35 MPH...GREATEST AT AND NEAR THE COAST. CONDITIONS ON LAKE
MOULTRIE WILL BE SIMILAR...BUT FOR NOW THEY LOOK TO STAY JUST BELOW
LAKE WIND ADVISORY CRITERIA. WINDS THIS STRONG COMBINED WITH THE
FULLY SATURATED SOILS OVER CENTRAL AND NORTHERN ZONES COULD PRODUCE
SOME DOWN TREES AND TREE BRANCHES...WITH THE RISK OF SOME POWER
OUTAGES.

MONDAY NIGHT...DEEP LAYERED LOW PRESSURE AND ITS ASSOCIATED
FORCING ARE FINALLY KICKED FAR ENOUGH AWAY...AS RAIN CHANCES
STEADILY DIMINISH FROM WEST/SW TO EAST/NE. ALL LOCATIONS WILL BE
RAINFREE BY DAYBREAK TUESDAY AT THE LATEST. HIGH PRESSURE WITH
SUBTLE COOL ADVECTION WILL BUILD FROM THE NW AND ALTHOUGH SKIES
DON/T CLEAR...IS STILL ENOUGH TO ALLOW FOR LOWS IN THE UPPER 50S-
LOWER 60S AWAY FROM THE IMMEDIATE COAST.

TUESDAY...HEIGHTS ALOFT CONTINUE TO CLIMB AS SURFACE HIGH PRESSURE
ELONGATED FROM PENNSYLVANIA TO ILLINOIS EXPANDS SE. WE/LL FINALLY
EXPERIENCE MUCH BETTER WEATHER RETURNING WITH CONSIDERABLE DRIER
AIR THROUGHOUT THE VERTICAL AND A SOLID ANTICYCLONIC PRESSURE
PATTERN TO OCCUR. INCREASING INSOLATION WILL LEAD TO MAX TEMPS
INTO THE VERY PLEASANT LOWER AND MIDDLE 70S. LOWS TUESDAY NIGHT
UNDER GENERALLY CLEAR SKIES ALLOWS FOR LOWS IN THE MID OR UPPER
50S...LOWER 60S ON THE BEACHES.

WEDNESDAY...MID AND UPPER RIDGING WILL ARRIVE ALOFT FROM THE WEST AS
SURFACE HIGH PRESSURE IN THE OHIO VALLEY AND GREAT LAKES ENCOMPASSES
MUCH OF THE EASTERN U.S. TEMPS WILL WARM FURTHER WITH EXPANDING
THICKNESS AND HEIGHTS ALOFT CLIMBING.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WEDNESDAY NIGHT INTO THURSDAY THE CONTINENTAL SURFACE HIGH PRESSURE
TO THE NORTH BUILDS CLOSER TO THE CWA...WHICH WILL RE-ESTABLISH THE
WEDGE PATTERN. SHOWER CHANCES WILL GRADUALLY INCREASE ALONG THE
COAST BY THE END OF THE WEEK.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
KCHS...IFR CIGS WILL DOMINATE THROUGH THE PERIOD. EXPECT A PERIOD
OF RAIN TO AFFECT THE TERMINAL 14-18Z WITH VSBYS POSSIBLY DROPPING
TO IFR AT TIMES. GUSTY WINDS WILL BEGIN TO AFFECT THE TERMINAL BY
09Z. CIGS/VSBY SHOULD REMAIN ABOVE ALTERNATE MINIMUMS.

KSAV...MVFR CIGS WILL DOMINATE THROUGH THE PERIOD. COULD SEE A
BRIEF PERIOD OF IFR CIGS 09-12Z AND POSSIBLY A LIGHT LIGHT FOG.
EXPECT RAIN TO STAY NORTH OF THE TERMINAL. GUSTY WINDS WILL AFFECT
THE TERMINAL AFTER 15Z.

EXTENDED AVIATION OUTLOOK...IFR OR LOWER CONDITIONS WILL PREVAIL AT
BOTH KCHS AND KSAV MONDAY AFTERNOON INTO TUESDAY MORNING...WITH AN
ABUNDANCE OF MOISTURE STUCK BENEATH AN INVERSION. PERIODS OF
MODERATE TO PERHAPS HEAVY RAIN WILL IMPACT KCHS DURING
MONDAY...BEFORE FINALLY ENDING MONDAY NIGHT.

VFR CONDITIONS WILL FINALLY RETURN FOR THE BULK OF TUESDAY AND
PREVAIL THROUGH THE WEEK.

&&

.MARINE...
OVERNIGHT...A WEAK PRESSURE GRADIENT WILL GIVE WAY TO A MORE
UNIFORM AND TIGHTENING N/NE GRADIENT AND BUILDING SEAS AS LOW
PRESSURE PULLS AWAY FROM THE COAST. MAINTAINED ONGOING SCAS FOR
AMZ350 AND AMZ374...AS WELL AS FOR CHS HARBOR FOR MONDAY NIGHT
CONDITIONS...AND ANOTHER SCA FOR AMZ352 WILL EVENTUALLY BE
REQUIRED FOR MONDAY PM OR MONDAY NIGHT.

MONDAY...A SOLID SMALL CRAFT ADVISORY EVENT WILL COVER THE ENTIRE
MARITIME COMMUNITY AS THE GRADIENT PINCHES BETWEEN LOW PRESSURE
ABOUT 100 NM SE OF THE AREA AND HIGH PRESSURE BUILDING FROM THE
GREAT LAKES AND UPPER MIDWEST. WE/LL NEED TO CAREFULLY WATCH FOR A
MARGINAL GALE EVENT SINCE THE COLD CORE LOW ALOFT WILL GENERATE
BETTER MIXING POTENTIAL ACROSS THE COASTAL WATERS. HOWEVER...THERE
ARE DIFFERENCES BETWEEN THE VARIOUS MODELS ON HOW THIS MAY
OCCUR...SO WE TOOK A SLIGHTLY MORE CONSERVATIVE APPROACH.

MONDAY NIGHT AND TUESDAY...WE ANTICIPATE AT LEAST SMALL CRAFT
ADVISORIES WILL CONTINUE OVER MUCH IF NOT ALL OF THE MARINE
COMMUNITY WITH AN ENHANCED GRADIENT TO PERSIST BETWEEN INLAND HIGH
PRESSURE AND ATLANTIC LOW AS IT FINALLY LIFTS NE...COMBINED WITH
NIGHT TIME AND EARLY TUESDAY MORNING COOL ADVECTION.

WEDNESDAY THROUGH FRIDAY...THERE REMAINS JUST ENOUGH OF A PACKED
GRADIENT AROUND SE AND SOUTH PERIPHERY OF CONTINENTAL HIGH PRESSURE
TO PRODUCE ADVISORY CONDITIONS ACROSS AT LEAST PARTS OF THE LOCAL
WATERS DURING MID TO LATE WEEK.

&&

.HYDROLOGY...
BANDS OF RAIN WILL CONTINUE TO DEVELOP OFFSHORE AND PIVOT
BACK TOWARD THE WEST/SOUTHWEST INTO THE CHARLESTON QUAD-COUNTY
REGION...AND PERIODS OF RAIN COULD PERSIST THROUGH AT LEAST
MONDAY MORNING. ADDITIONAL RAINFALL AMOUNTS TONIGHT AND MONDAY
WILL AVERAGE 2-4 INCHES ACROSS THE WATCH AREA...AND LOCALLY
GREATER AMOUNTS COULD FALL ACROSS NORTHERN CHARLESTON AND NORTHERN
BERKELEY COUNTIES. EVEN THOUGH THE RAIN WILL NOT BE AS INTENSE AS
IT WAS FRIDAY NIGHT THROUGH EARLY SUNDAY MORNING... ANY RAIN WILL
MAINTAIN OR EXACERBATE ONGOING LIFE-THREATENING FLASH FLOODING.
SOME LOCATIONS MAY VERY WELL SEE AMOUNTS IN EXCESS OF 20-25 INCHES
BEFORE THE END OF THIS EVENT...ESPECIALLY IN THE CHARLESTON TRI-
COUNTIES.

RIVER FLOODING...THE SANTEE RIVER NEAR JAMESTOWN AND THE EDISTO
RIVER NEAR GIVHANS FERRY WILL BOTH BE IN FLOOD MONDAY...EVEN
REACHING INTO MODERATE OR POTENTIALLY MAJOR FLOOD CATEGORY DURING
THE MID TO LATE WEEK. THE SAVANNAH RIVER AND POSSIBLY EVEN THE
OGEECHEE RIVER COULD APPROACH ACTION STAGE BY MID TO LATE
WEEK...PENDING THE AMOUNT OF RAIN THAT OCCURS UPSTREAM.

&&

.TIDES/COASTAL FLOODING...
PER LATEST TIDE/WIND TRENDS AND EXTRATROPICAL SURGE GUIDANCE...
RAISE A COASTAL FLOOD ADVISORY FOR CHARLESTON COUNTY VALID 1-5 AM
MONDAY. THE TIDE SHOULD PEAK AROUND 7 FT MLLW AROUND THE TIME OF
THE 234 AM HIGH TIDE.

EXCEPTIONALLY HIGH TIDE LEVELS WILL BE VERY SLOW
TO RECOVER AND ANOMALIES WILL BE STILL LARGE ENOUGH WHERE WE
ANTICIPATE AT LEAST MINOR FLOODING CONCERNS WITH AT LEAST THE
AFTERNOON HIGH TIDES EACH DAY THROUGH WEDNESDAY. ADDITIONAL COASTAL
FLOOD ADVISORIES WILL LIKELY BE REQUIRED.

RIP CURRENTS...3-4 FT SWELLS ARRIVING ABOUT EVERY 11 SECONDS MONDAY
WILL PRODUCE A MODERATE RISK OF RIP CURRENTS AT THE BEACHES.
NORTH/NE WINDS OF 15-25 MPH AND GUSTY WILL ALSO CAUSE A MODERATE TO
PERHAPS STRONG LONG SHORE CURRENT TRAVELING FROM NORTH/NE TO
SOUTH/SW.

&&

.CLIMATE...
SEVERAL RAINFALL RECORDS HAVE BEEN SET AT CHARLESTON
INTERNATIONAL AIRPORT AND DOWNTOWN CHARLESTON AS NOTED BELOW.

CHARLESTON AIRPORT /KCHS/...

GREATEST 1-DAY RAINFALL.....11.50 INCHES SET ON OCTOBER 3 2015
OLD 1-DAY RAINFALL RECORD...10.52 INCHES SET ON SEPTEMBER 21 1998

GREATEST 2-DAY RAINFALL.....13.11 INCHES SET ON OCTOBER 2-3 2015
OLD 2-DAY RAINFALL RECORD...11.10 INCHES SET ON JUNE 10-11 1973

GREATEST 3-DAY RAINFALL.....14.48 INCHES SET ON OCTOBER 1-3 2015
OLD 3-DAY RAINFALL RECORD...11.95 INCHES SET ON JUNE 9-11 1973

GREATEST MONTHLY OCTOBER RAINFALL..16.01 INCHES THROUGH 9 AM
TODAY OLD MONTHLY OCTOBER RAINFALL.......12.11 INCHES SET IN 1994

DOWNTOWN CHARLESTON /KCXM/...

GREATEST 3-DAY RAINFALL.....13.80 INCHES SET ON OCTOBER 1-3 2015
OLD 3-DAY RAINFALL RECORD...12.39 INCHES SET ON JUNE 9-11 1973

GREATEST MONTHLY OCTOBER RAINFALL..14.25 INCHES THROUGH 430 AM
TODAY OLD MONTHLY OCTOBER RAINFALL.......11.74 INCHES SET IN 1959

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR SCZ043>045-049-050-
     052.
     COASTAL FLOOD ADVISORY UNTIL 5 AM EDT EARLY THIS MORNING FOR
     SCZ050.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR AMZ350.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR AMZ374.
     SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 5 AM EDT
     TUESDAY FOR AMZ330.

&&

ST
Hazardous weather outlook, Oct 4, 10:39 PM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1039 PM EDT SUN OCT 4 2015

AMZ350-060245-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
1039 PM EDT SUN OCT 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-352-354-374-060245-
CHARLESTON HARBOR-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1039 PM EDT SUN OCT 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALES...A TIGHTENING OF THE PRESSURE GRADIENT BETWEEN LOW PRESSURE
TO THE SOUTHEAST AND HIGH PRESSURE TO THE NORTHWEST MAY BE ENOUGH
TO PRODUCE WIND GUSTS OVER THE ATLANTIC WATERS AS HIGH AS 35 KNOTS
MONDAY AND MONDAY NIGHT. A GALE WATCH OR WARNING MAY EVENTUALLY BE
REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ050-060245-
CHARLESTON-
1039 PM EDT SUN OCT 4 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   MODERATE RISK FOR RIP CURRENTS.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   MODERATE RISK FOR RIP CURRENTS.

COASTAL FLOODING...ADDITIONAL COASTAL FLOOD ADVISORIES WILL BE
REQUIRED DURING AT LEAST THE EARLY AND MIDDLE PART OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ049-060245-
COASTAL COLLETON-
1039 PM EDT SUN OCT 4 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   MODERATE RISK FOR RIP CURRENTS.

COASTAL FLOODING...ADDITIONAL COASTAL FLOOD ADVISORIES COULD BE
REQUIRED DURING AT LEAST THE EARLY AND MIDDLE PART OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ048-051-060245-
BEAUFORT-COASTAL JASPER-
1039 PM EDT SUN OCT 4 2015

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

COASTAL FLOODING...ADDITIONAL COASTAL FLOOD ADVISORIES COULD BE
REQUIRED DURING AT LEAST THE EARLY AND MIDDLE PART OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ040-042-047-060245-
ALLENDALE-HAMPTON-INLAND JASPER-
1039 PM EDT SUN OCT 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-140-060245-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
1039 PM EDT SUN OCT 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ043>045-060245-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
1039 PM EDT SUN OCT 4 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ052-060245-
TIDAL BERKELEY-
1039 PM EDT SUN OCT 4 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

COASTAL FLOODING...ADDITIONAL COASTAL FLOOD ADVISORIES COULD BE
REQUIRED DURING THE EARLY AND MIDDLE PART OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-060245-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
1039 PM EDT SUN OCT 4 2015

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

COASTAL FLOODING...ADDITIONAL COASTAL FLOOD ADVISORIES COULD BE
REQUIRED DURING THE EARLY AND MIDDLE PART OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Oct 4, 10:19 PM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1019 PM EDT SUN OCT 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     FLASH FLOOD      2 NE ARCHDALE           32.93N  80.08W
10/04/2015                   CHARLESTON         SC   AMATEUR RADIO

            ROAD BLOCKED OFF AT THE 3400 BLOCK OF MOUNTAINBROOK
            AVENUE CROSSING PEPPERDAM CREEK DUE TO FLOODING. WATER
            IS ESTIMATED TO BE 2 FEET HIGH AND 50 YARDS WIDE.

&&

EVENT NUMBER CHS1501317

TIMTE
Local storm report, Oct 5, 12:15 AM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1215 AM EDT MON OCT 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     NON-TSTM WND DMG 7 NNE JEDBURG           33.15N  80.20W
10/05/2015                   BERKELEY           SC   AMATEUR RADIO

            TREE DOWN ACROSS ROADWAY ON OLD HIGHWAY 52 AT BERKELEY
            COUNTRY CLUB DUE TO SATURATED GROUNDS.

&&

EVENT NUMBER CHS1501318

JAQ
Special weather statement, Oct 5, 12:19 AM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1219 AM EDT MON OCT 5 2015

SCZ043>045-049-050-052-050900-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
1219 AM EDT MON OCT 5 2015

...THE RISK FOR FALLING TREES WILL INCREASE OVERNIGHT...

WINDS ARE EXPECTED TO INCREASE ACROSS MUCH OF CHARLESTON...
BERKELEY...COLLETON AND DORCHESTER COUNTIES OVERNIGHT AS LOW
PRESSURE MOVES FARTHER OFF THE COAST. WIND GUSTS OF 25 TO 30 MPH
WILL BE POSSIBLE. THESE WINDS COMBINED WITH SATURATED GROUNDS
WILL LIKELY RESULT IN DOWNED TREES THROUGH SUNRISE. POWER OUTAGES
ARE LIKELY AS TREES AND LIMBS FALL ON POWERLINES.
Local storm report, Oct 5, 1:33 AM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
133 AM EDT MON OCT 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      HUGER                   33.10N  79.80W
10/04/2015                   BERKELEY           SC   COAST GUARD

            COAST GUARD RELEASED VIDEO OF AN AERIAL RESCUE OF A
            WOMEN AND INFANT CHILD FROM A FLOODED HOUSE IN HUGER.
            VIDEO DEPICTS WIDESPREAD FLOODING OF STRUCTURES FROM
            HEAVY RAINFALL WHICH OCCURRED OVERNIGHT. EXACT TIME OF
            VIDEO FOOTAGE UNKNOWN.

&&

EVENT NUMBER CHS1501319

JAQ
Local storm report, Oct 5, 2:15 AM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
215 AM EDT MON OCT 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     FLASH FLOOD      3 ENE BONNEAU           33.33N  79.91W
10/04/2015                   BERKELEY           SC   911 CALL CENTER

            BRIDGE ON GRAVEL HILL RD DAMAGED DUE TO FLOODING.

0608 PM     FLASH FLOOD      3 E BONNEAU             33.30N  79.90W
10/04/2015                   BERKELEY           SC   911 CALL CENTER

            BRIDGE ON SPRING GROVE RD AT POTATO HILL LN DAMAGED DUE
            TO FLOODING.

0612 PM     FLASH FLOOD      4 E BONNEAU             33.30N  79.90W
10/04/2015                   BERKELEY           SC   911 CALL CENTER

            BRIDGE ON BETSY HOLE ROAD FLOODED AND POSSIBLY DAMAGED.

0841 PM     NON-TSTM WND DMG 3 S CROSS               33.28N  80.15W
10/04/2015                   BERKELEY           SC   911 CALL CENTER

            POWERLINES DOWN ON HIGHWAY 6 IN FRONT OF MOUNT OLIVET
            BAPTIST CHURCH.

0849 PM     FLASH FLOOD      4 ENE OLD SANTEE CANAL  33.22N  79.91W
10/04/2015                   BERKELEY           SC   911 CALL CENTER

            STALLED VEHICLES DUE TO FLOODING ON CANE GULLY RD.

0108 AM     FLASH FLOOD      6 NE CROWFIELD PLANTATI 33.07N  79.98W
10/05/2015                   BERKELEY           SC   911 CALL CENTER

            CYPRESS GARDENS ROAD CLOSED FROM OLD HWY 52 TO THE BOAT
            LANDING DUE TO FLOODING.

0108 AM     FLASH FLOOD      6 NE JEDBURG            33.12N  80.18W
10/05/2015                   BERKELEY           SC   911 CALL CENTER

            JEDBURG ROAD BETWEEN RILEY LAND AND ERNIES WAY CLOSED
            DUE TO FLOOD WATERS OVER THE BRIDGE.

0108 AM     FLASH FLOOD      1 W SANGAREE            33.04N  80.15W
10/05/2015                   BERKELEY           SC   911 CALL CENTER

            RISING WATER ON EASTBOUND 1-26 ON AND OFF RAMPS AT
            COLLEGE PARK ROAD.

0108 AM     FLASH FLOOD      3 WSW MONCKS CORNER     33.18N  80.05W
10/05/2015                   BERKELEY           SC   911 CALL CENTER

            OLD WHITESVILLE RD CLOSED DUE TO FLOODING.

&&

EVENT NUMBER CHS1501320
EVENT NUMBER CHS1501321
EVENT NUMBER CHS1501322
EVENT NUMBER CHS1501323
EVENT NUMBER CHS1501324
EVENT NUMBER CHS1501325
EVENT NUMBER CHS1501326
EVENT NUMBER CHS1501327
EVENT NUMBER CHS1501328

JAQ
Local storm report, Oct 5, 3:47 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
347 AM EDT MON OCT 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 AM     HIGH ASTR TIDES  1 E CHARLESTON          32.78N  79.93W
10/05/2015                   CHARLESTON         SC   TIDE GAGE

            THE EARLY MONDAY MORNING HIGH TIDE REACHED 7.41 FEET
            MEAN LOWER LOW WATER ON CHARLESTON HARBOR.

&&

EVENT NUMBER CHS1501329

SPR

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 9:44 PM EDTFlash Flood WarningCHSBerkeley, Charleston, Dorchester17 hr
Oct 4, 10:32 PM EDTCoastal Flood AdvisoryCHS6 hr
Oct 5, 8:56 AM EDTCoastal Flood AdvisoryCHS9 hr
Oct 5, 2:34 PM EDTAreal Flood WarningCHSBerkeley, Charleston, Dorchester4 days

Nearby

Wind Advisories in South Carolina, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.